MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2025.During the procedure, the physician attempted to perform a precut using a needle knife.Although the needle knife was inserted through the scope, the needle failed to extend from the device.The procedure was subsequently completed using a different device.There were no patient complications reported due to this event and the patient's condition at the conclusion of the procedure was reported to be good.Note: this event has been deemed a reportable event based on the investigation results: the cutting wire broke and cutting wire kinked.Please refer to block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of cutting wire broken.Imdrf device code a040601 captures the reportable investigation results of cutting wire kinked.Block h11: investigation results the returned microknife xl was analyzed; a visual examination found that the cutting wire was broken and kinked at the handle.The device was dissembled and it was found that the hypo tube and the wire were kinked.No other problems with the device were noted.With all the available information, the product analysis of the returned device revealed that the cutting wire was broken and kinked at the handle.Additionally, the hypo tube and the wire was kinked.The hypo tube and the wire kinked could have occurred due to excess manipulation against the unit.It is most likely that as part of the device manipulation during the procedure an excess of force was applied to the device such as during the device insertion or removal through or from another device or by the interaction with the scope (hard surface), the kink generate increased friction between the wire and the hypo tube, causing the wire to become stuck or not be able to move easily, and with this friction the handle actuation leaded to break the cutting wire at handle section, making the needle unable to extend.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24758871
Report Number3005099803-2026-01186
Device Sequence Number8707742
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)260605(10)34178762
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0034178762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown